Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 39, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 14, 2011, 5:21 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 5:21 PM EDT (21:21 UTC)
- Expired
- May 14, 2011, 8:41 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
365 WHUS72 KCHS 142121 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT SAT MAY 14 2011 AMZ330-350-374-150400- /O.NEW.KCHS.SC.Y.0039.110514T2121Z-110515T0400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 521 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
422 WHUS72 KCHS 150041 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 841 PM EDT SAT MAY 14 2011 AMZ330-350-374-150145- /O.CAN.KCHS.SC.Y.0039.000000T0000Z-110515T0400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 841 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 14, 3:53 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 14, 3:53 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT MAY 14 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE TONIGHT. A COMPLEX MID AND
UPPER LEVEL LOW PRESSURE SYSTEM WILL PERSIST OVER OR NEAR THE
AREA THROUGH WEDNESDAY...BRINGING SEVERAL DISTURBANCES THROUGH THE
SE STATES. HIGH PRES WILL BUILD IN LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE LARGE ROTATING UPPER LEVEL LOW OVER THE OHIO VALLEY WILL
WOBBLE OVER THAT REGION THROUGH THE OVERNIGHT HOURS. ITS SFC
REFLECTION PUSHING INTO THE NORTHEAST WILL USHER A COLD FRONT
TOWARD THE SOUTHEAST COAST. AHEAD OF THE FRONT...CLUSTERS OF
SHWRS/TSTMS WILL CONTINUE TO DEVELOP MAINLY OVER CENTRAL AND
SOUTHERN GA AND MOVE TOWARD THE NORTHEAST. THE SHWRS AND TSTMS
MAY BE BRIEFLY ENHANCED BY SPOKES OF VORTICITY /UPPER LEVEL
SHORTWAVE DISTURBANCES/ ROUNDING THE BASE OF THE UPPER LEVEL LOW.
SOME OF THESE CLUSTERS WILL PUSH THROUGH THE AREA...ABLE TO TAP
SOME OF THE ELEVATED INSTABILITY OVER THE AREA. DEBRIS CLOUD COVER
FROM EARLIER CONVECTION HAS EFFECTIVELY HELD TOWN INSOLATION WHICH
HAS IN TURN HELD DOWN CONVECTION...SO COVERAGE IS NOT EXPECTED TO
BE ALL THAT GREAT THROUGH THE EVENING HOURS BEFORE STORMS
GRADUALLY DIMINISH. HAVE SHOWN HIGHEST POPS OVER SOUTHEAST
PORTIONS OF THE AREA AND NORTHWEST PORTIONS...TRANSITIONING
NORTHWARD OVERNIGHT THEN SHOWED THE DOWNWARD TREND IN POPS SUCH
THAT BY DAYBREAK IT IS EXPECTED THAT THERE WILL BE NO REMAINING
SHOWERS. STILL CANNOT RULE OUT AN ISOLD STRONG TO SEVERE
TSTM...BUT BETTER CHCS FOR SEVERE APPEAR TO BE FURTHER INLAND FROM
THE CHS CWFA.
WITH COOLER AIR MOVING IN LATE TONIGHT WITH THE COLD FRONT...MIN
TEMPS TONIGHT WILL BE A FEW DEGREES COOLER THAN WHAT WAS
EXPERIENCED LAST NIGHT. WILL LOOK FOR LOWS IN THE LOW 60S AWAY
FROM THE COAST AND MID 60S NEAR THE SHORES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...DEEP LOW PRESSURE WILL PERSIST ALOFT OVER THE OHIO
VALLEY...WHILE THE SURFACE COLD FRONT PUSHES INTO THE ATLANTIC
EARLY IN THE DAY. CONSIDERABLE DRY AIR ABOVE THE BOUNDARY LAYER
WITH A DRY TONGUE MOVING IN AND PWATS FALLING UNDER 1 INCH AND
SOLID NVA IN WAKE OF A DEPARTING SHORT WAVE SUGGESTS THAT A
RAINFREE FORECAST WILL OCCUR. ANY LINGERING CLOUDS NEAR THE COAST
IN THE MORNING WILL GIVE WAY TO MOSTLY SUNNY SKIES THE REMAINDER
OF THE DAY. ALTHOUGH 850 MB TEMPS ARE ONLY 10-12C...THIS IS
NEGATED BY PLENTY OF INSOLATION AND SOMEWHAT OF A WESTERLY
DOWNSLOPE OFF THE APPALACHIANS. THUS WE LOOK FOR MAX TEMPS IN THE
LOWER 80S ACROSS THE MAJORITY OF THE REGION. SUNDAY NIGHT WILL
FEATURE BELOW NORMAL TEMPS...WITH DECENT COOL AIR ADVECTION TO
MOVE IN AROUND THE DEEP CYCLONE ALOFT. READINGS WILL FALL TO THE
MID AND UPPER 50S INLAND AND TO THE LOWER 60S AT THE COAST.
FOR MONDAY AND TUESDAY THE DEEP CLOSED LOW ALOFT WILL REMAIN OVER
THE OH VALLEY...WITH THE MEAN ASSOCIATED TROUGH AXIS TO PERSIST
OVER OR NEAR THE REGION. A SERIES OF SHORT WAVES WILL ROTATE
AROUND THE LOW...WITH ONE STRONG SHORT WAVE WILL PUSH THROUGH
AROUND 18-21Z MONDAY...WITH ANOTHER SHORT WAVE FROM 21-24Z
TUESDAY. THE FIRST FEATURE MONDAY AFTERNOON COMES IN WITH AN
UNUSUALLY COLD POOL OF AIR ALOFT...WHERE 500 MB TEMPS ARE AS COLD
AS -18/-19C. ALTHOUGH THERE IS LIMITED MOISTURE AND SURFACE BASED
INSTABILITY...STEEP MID LEVEL LAPSE RATES AND THE STRONG DPVA WITH
THE SHORT WAVE WILL PRODUCE A SLIGHT CHANCE TO CHANCE OF SHOWERS
AND T-STORMS. WITH SUCH COLD AIR ALOFT WE COULD EXPERIENCE SOME
HAIL AND/OR GRAUPEL IN ANY OF THIS CONVECTION. ALTHOUGH THERE IS
LESS DPVA WITH THE LATE TUESDAY SHORT WAVE...500 MB TEMPS ARE
STILL DOWN AS LOW AS 17-18C RESULTING IN GOOD MID LEVEL LAPSE
RATES YET AGAIN. 20-30 POPS THOUGH WILL AGAIN RESULT...HIGHEST
NORTH...WITH LITTLE TO NO POPS NEAR THE ALTAMAHA RIVER. AGAIN
THERE IS A RISK OF HAIL AND/OR GRAUPEL. 850 MB TEMPS ARE AS LOW AS
7-9C BOTH DAYS...AND WITH CLOUDS INCREASING EACH AFTERNOON WE LOOK
FOR TEMPS TO GENERALLY REMAIN BELOW 80. THERE IS AN OUTSIDE CHANCE
OF SOME UPPER 40S ALONG THE NW TIER MONDAY NIGHT...BUT OTHERWISE
LOW TO MID 50S WILL BE COMMON AWAY FROM THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPPER LEVEL RIDGING WILL OCCUR WEDNESDAY THROUGH SATURDAY WITH
ATLANTIC HIGH PRESSURE BUILDING AT THE SURFACE. WE EXPECT MOSTLY
DRY CONDITIONS WITH TEMPS WARMING WELL INTO THE 80S BY LATE IN
THE WEEK.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WILL LOOK FOR CONVECTION AT/NEAR BOTH TERMINALS THROUGH SUNSET
THIS EVENING. SOLID BATCH OF RAIN TO THE SOUTHWEST WILL CONTINUE
MOVING NORTHEAST BUT IS SHOWING SOME SIGNS OF DIMINISHING.
HOWEVER...SCATTERED SHWRS/TSTMS STARTING TO POP OUT TO THE W AND
NW WHICH IS SHIFTING E. AS THE AFTN PROGRESSES...COVERAGE OF THE
CLUSTERED SHWRS/TSTMS WILL INCREASE SUCH THAT THE BEST TIMING FOR
IMPACTING THE TERMINALS LOOKS TO BE ABOUT 14/20Z THROUGH 15/00Z.
CONDITIONS GENERALLY EXPECTED TO BE REDUCED TO MVFR. IFR
CONDITIONS ARE POSSIBLE...BUT CONFIDENCE NOT HIGH ENOUGH TO PUT
INTO TAFS ATTM AND WILL LET TRENDS DICTATE IF AMENDMENTS ARE
NEEDED. PRECIP WILL START TO DIMINISH ARND 15/03Z OR SO...THEN
SKIES WILL SLOWLY CLEAR OUT GOING THROUGH THE OVERNIGHT HOURS.
SHOULD WINDS DIMINISH MORE THAN EXPECTED...LOW STRATUS AND/OR
GROUND FOG MAY DEVELOP BUT WILL ONLY DROP VSBYS DOWN TO 6SM ATTM.
VFR CONDITIONS THEN EXPECTED TMRW AS THE COLD FRONT RESPONSIBLE
FOR THE PRECIP MOVES OFFSHORE.
EXTENDED AVIATION OUTLOOK...BRIEF MVFR CONDITIONS POSSIBLE IN
DIURNAL SHRA/TSRA MONDAY THROUGH TUESDAY. OTHERWISE VFR.
&&
.MARINE...
AS A COLD FRONT APPROACHES THE WATERS TONIGHT...SW WINDS WILL
GENERALLY AVERAGE CLOSE TO 15 KT WITH OCCASIONAL 15-20 KT WINDS AS
THE LOW LEVEL JET MOVES OVER THE WARMER SHELF WATERS. SWELLS FROM
THE LARGE LOW PRESSURE AREA IN THE ATLC ARE STILL HELPING PRODUCE
PERIODS OF 9-11 SECONDS AT AREA BUOYS...SO THESE SWELLS COMBINED
WITH WIND WAVES FROM THE SW WILL CREATE 3-5 FT WAVES OVER MUCH OF
THE MARINE AREA OVERNIGHT. AM NOT EXPECTING CONDITIONS TO ECLIPSE
SMALL CRAFT ADVISORY THRESHOLDS...BUT THERE MAY BE THE OCCASIONAL
GUST IN THE 20-25 KT RANGE OVER THE OUTER GA WATERS BUT ONLY OF
SHORT DURATION. CONDITIONS MAY SETTLE DOWN SLIGHTLY TOWARDS
DAYBREAK BUT NAVIGATION WILL STILL BE ON THE ROUGH SIDE NEAR
INLETS AND JETTIES.
THE COLD FRONT WILL SHIFT THROUGH THE WATERS EARLY SUNDAY...BUT
THE CIRCULATION AROUND SURFACE LOW PRESSURE OVER THE MID
ATLANTIC REGION AND SEA BREEZE INFLUENCES WILL KEEP WINDS SW
ACROSS THE LOCAL WATERS. SPEEDS WILL INCREASE TO AROUND 15 KT IN
THE CHARLESTON HARBOR AND THE CHARLESTON COUNTY WATERS LATE IN THE
DAY...WITH SPEEDS GENERALLY 10-15 KT ELSEWHERE. THE WAVE SPECTRUM
WILL BE COMPRISED OF BOTH WIND DRIVEN WAVES AND SMALL 9-10 SECOND
PERIOD SWELLS. BUT COMBINED SEAS WILL HOLD AT 4 FT OR LESS.
DEEP LOW PRESSURE ALOFT AND A SERIES OF WEAKER SURFACE LOWS MOVING
THROUGH THE SE AND MID ATLANTIC REGION WILL CONTINUE THROUGH
EARLY TUESDAY...BEFORE FINALLY SHIFTING NORTH BY WEDNESDAY OR
THURSDAY AS HIGH PRESSURE BUILDS BACK IN. WHILE THERE WILL BE SOME
SURGES ACROSS THE WATERS WITHIN THE COOL AIR ADVECTION SUNDAY AND
MONDAY NIGHT...AND AGAIN WITH SEA BREEZE CIRCULATIONS IN
CHARLESTON HARBOR MONDAY AFTERNOON/EVENING...WINDS WILL REMAIN AT
NO MORE THAN 15 OR PERHAPS 15-20 KT. A SLACKENING OF THE GRADIENT
WILL HOLD WINDS AT LESS THAN 10 OR 15 KT TUESDAY THROUGH THURSDAY.
SEAS WILL REACH NO MORE THAN 3 OR 4 FT.
RIP CURRENTS...ALTHOUGH THE SW WIND DIRECTION IS SOMEWHAT
UNFAVORABLE FOR RIP CURRENTS ON SUNDAY...THIS IS MORE THAN
COMPENSATED BY THE 2-3 FOOT SWELLS AND THE ASTRONOMICAL
INFLUENCES. WHILE CHANCES MAY ACTUALLY BE A LITTLE GREATER ALONG
THE CHARLESTON COUNTY BEACHES WITH A STRONGER PARALLEL WIND AND
SWELLS A TAD HIGHER...A MODERATE RISK IS FORECAST FOR ALL BEACHES
IN THE CWFA. IT STILL LOOKS LIKE SMALL LINGERING SWELLS ON
MONDAY...AND WITH CONTINUED ASTRONOMICAL INFLUENCES WE ANTICIPATE
AN ELEVATED RISK ONCE AGAIN.
&&
.TIDES/COASTAL FLOODING...
WILL MAINTAIN THE COASTAL FLOOD ADVISORY FOR CHARLESTON-COLLETON
COUNTIES THIS EVENING. TIDAL DEPARTURES IN CHARLESTON HARBOR HAVE
BEEN RUNNING 0.7-0.9 FT ABOVE PREDICTED VALUES SINCE MIDNIGHT SO
CONTINUING THIS TREND SHOULD PUSH THE TIDE LEVEL TO JUST ABOUT 7.0
FT IN CHARLESTON HARBOR...THE THRESHOLD FOR SHALLOW COASTAL
FLOODING.
TIDAL DEPARTURES HAVE BEEN RUNNING LESS AT FORT PULASKI /0.5-0.8
FT ABOVE PREDICTED/ AND WITH THIS TREND CONTINUING...SHALLOW
COASTAL THRESHOLDS ARE NOT EXPECTED TO BE MET SO WILL KEEP THE
STATUS QUO FOR BEAUFORT COUNTY ON SOUTHWARD. TRENDS WILL BE
MONITORED IN CASE ANY ADJUSTMENTS ARE NEEDED FOR THE ADVISORY FOR
THIS EVENING.
TIDES WILL CONTINUE TO RUN HIGH THROUGH AT LEAST WEDNESDAY DUE
TO ASTRONOMICAL FACTORS. ALTHOUGH PREVAILING WIND FLOW WILL BE
FROM THE SOUTHWEST WHICH IS NOT CONDUCIVE TO SIGNIFICANT EKMAN
PUMPING ALONG THE SC/GA COAST...PERSISTENT LOW PRESSURE ALONG THE
EASTERN SEABOARD IS SUPPORTING ABOVE-NORMAL TIDE LEVELS. AS
PREDICTED VALUES INCREASE THROUGH SUNDAY...THE ADDITIONAL POSITIVE
ANOMALY WILL LIKELY PUSH TIDES ABOVE COASTAL FLOOD ADVISORY
THRESHOLDS WITH THE EVENING HIGH TIDE. THEREFORE ADDITIONAL
COASTAL FLOOD ADVISORIES APPEAR LIKELY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ049-
050.
MARINE...NONE.
&&Hazardous weather outlook, May 14, 4:59 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT SAT MAY 14 2011 GAZ117-119-139-141-151000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 459 PM EDT SAT MAY 14 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE WEATHER...A STRONG UPPER LEVEL DISTURBANCE WILL ARRIVE OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THROUGH THIS EVENING. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST. A FEW OF THUNDERSTORMS MAY BECOME SEVERE THROUGH THIS EVENING. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE THROUGH MID WEEK AROUND THE TIMES OF THE EVENING HIGH TIDE. RIP CURRENTS...THERE MAY BE AN ELEVATED RISK FOR RIP CURRENTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. SCZ048-051-151000- BEAUFORT-COASTAL JASPER- 459 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE THROUGH MID WEEK AROUND THE TIMES OF THE EVENING HIGH TIDE. RIP CURRENTS...THERE MAY BE AN ELEVATED RISK FOR RIP CURRENTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR ACTIVATION THROUGH THIS EVENING. SCZ049-050-151000- COASTAL COLLETON-CHARLESTON- 459 PM EDT SAT MAY 14 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE THROUGH MID WEEK AROUND THE TIMES OF THE EVENING HIGH TIDE. RIP CURRENTS...THERE MAY BE AN ELEVATED RISK FOR RIP CURRENTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR ACTIVATION THROUGH THIS EVENING. SCZ052-151000- TIDAL BERKELEY- 459 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE THROUGH MID WEEK AROUND THE TIMES OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR ACTIVATION THROUGH THIS EVENING. AMZ330-GAZ087-088-099>101-SCZ040-042>045-047-151000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 459 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR ACTIVATION THROUGH THIS EVENING. AMZ350-352-354-374-GAZ114>116-118-137-138-140-151000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH- 459 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE WEATHER...A STRONG UPPER LEVEL DISTURBANCE WILL ARRIVE OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THROUGH THIS EVENING. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST. A FEW OF THUNDERSTORMS MAY BECOME SEVERE THIS EVENING. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, May 14, 2:39 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT SAT MAY 14 2011
GAZ087-141915-
JENKINS-
239 PM EDT SAT MAY 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 315 PM EDT...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HERNDON TO 15
MILES SOUTHWEST OF HERNDON...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON AND PERKINS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3287 8213 3292 8208 3292 8195 3295 8186
3280 8197 3274 8212 3275 8213 3276 8212
3279 8214 3280 8214 3280 8215 3283 8215
TIME...MOT...LOC 1839Z 245DEG 30KT 3291 8212 3272 8229Special weather statement, May 14, 4:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SAT MAY 14 2011 GAZ087-088-099-100-SCZ040-042-142130- JENKINS-SCREVEN-CANDLER-BULLOCH-ALLENDALE-HAMPTON- 409 PM EDT SAT MAY 14 2011 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... BANDS OF THUNDERSTORMS DEVELOPING ACROSS CENTRAL GEORGIA WILL CONTINUE TO MOVE NORTHEAST AT 35 MPH THIS AFTERNOON. THESE STORMS MAY IMPACT PORTIONS OF JENKINS...SCREVEN...CANDLER...BULLOCH... ALLENDALE AND HAMPTON COUNTIES THROUGH 7 PM. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM MILLEN UP THROUGH HILLTONIA AND ALLENDALE. PEOPLE ACROSS FAR INTERIOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA SHOULD CAREFULLY MONITOR CONDITIONS THROUGHOUT THE REMAINDER OF THE AFTERNOON HOURS. BE PREPARED TO TAKE ACTION SHOULD SEVERE THUNDERSTORM WARNINGS BE NEEDED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:04 PM EDT | Special Marine Warning | CHS | 86 min | |
| May 14, 1:58 PM EDT | Special Marine Warning | CHS | 92 min | |
| May 14, 2:39 PM EDT | Special Weather Statement | CHS | Jenkins | 36 min |
| May 14, 3:09 PM EDT | Special Marine Warning | CHS | 37 min | |
| May 14, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 58 min |
| May 14, 5:49 PM EDT | Special Weather Statement | CHS | Candler | 26 min |
| May 14, 6:52 PM EDT | Special Weather Statement | CHS | Tattnall | 23 min |
| May 14, 7:11 PM EDT | Special Weather Statement | CHS | Tattnall | 34 min |
| May 14, 7:39 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 36 min |
| May 13, 8:18 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 57 min |
| May 13, 8:27 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 63 min |
| May 13, 9:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| May 13, 9:25 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 44 min |
| May 13, 10:43 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| May 14, 11:02 AM EDT | Coastal Flood Advisory | CHS | 9 hr |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.